Jump to content

mpowerme: Seroquel Taper From 400mg to 200mg...too fast? Go back to 400mg?


mpowerme

Recommended Posts

Four nights ago I stopped taking 400mg of Seroquel and reduced it down to 200mg per night.  Starting yesterday I noticed anxiety in my system the whole day and it has now been a problem for me again today.  Did I taper too quickly for sure?  When would the anxiety pass if I continued to take 200mg at night?  And the last question is, will my problem be solved if I went back to taking 400mg again?  The original taper from 400mg to 200mg was approved by my psychiatrist.  In other words he did not advise me that I would be tapering too quickly and experience WD symptoms.

Currently on per day:

Abilify 5mg, Effexor 300mg, Klonopin 2mg, Seroquel 400mg, Tegretol 800mg, Trazadone 100mg

 

In the past between 2007 to 2014 tapered off Wellbutrin 150mg, Remeron 45mg, Lexapro 40mg.

Link to comment
  • Moderator Emeritus

Welcome mpowerme, thank you for posting in introductions.

 

It sounds like you are experiencing withdrawal symptoms.  Many of us are here because we tapered too fast while believing we were doing it right.  Sadly, most doctors don’t have a clue and often advise tapers that lead patients to going back on the drug because of a ‘relapse’,  which is actually withdrawal.

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising.  Please read through this which will explain why:

  

Why taper by 10% of my dosage?  (The general philosophy of gradual tapering)

 

Are you planning on coming off Seroquel completely, or just reducing your dose?  Are you on any other medications?

 

Please put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

What is most helpful are all medications ever taken, including approximate years, but details, including dates and dosages of all current drugs, including any recent past or present tapering attempts.

 

Please see our tips for Tapering off Seroquel

 

Its impossible to answer your question about how long the withdrawal symptoms will last, because everyone is different.  If I were in you situation I would reinstate back to 360mg, or close to it, and then hold until your symptoms settle down, at least 4 weeks, and then I would continue with the 10% taper method as detailed in the link above.

 

But we really do need some more details about your situation and goals if we are going to be able to offer support and suggestions. You will find a lot of friendly help and support here.  You can use this thread as your ongoing journal to track progress and communicate with the community, add to it whenever you want.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

There is a thread on tapering Seroquel that you should read. The drug does not work the same at all doses.

1st round Prozac 1989/90, clear depression symptoms. 2nd round Prozac started 1999 when admitted to dr. I was tired. Prozac pooped out, switch to Cymbalta 3/2006. Diagnosed with bipolar disorder due to mania 6/2006--then I was taken abruptly off Cymbalta and didn't know I had SSRI withdrawal. Lots of meds for my intractable "bipolar" symptoms.

Zyprexa started about 9/06, mostly 5mg. Tapered 4/12 through12/29/12

Wellbutrin. XL 300 mg started 1/07, tapered 1/18/13 through 7/8/13

Oxazepam mostly continuously since 6/06, 30mg since 12/12, tapered 1.17.14 through 8.26.15

11/06 Lithium 600mg twice daily, 2.2.14 400mg TID DIY liquid, 2.12.14 1150mg, 3.2.14 1100mg, 3.18.14 1075mg, 4/14 updose to 1100mg, 6.1.14 900 mg capsules 7.8.14 810mg, 8.17.14 725mg, 8.24.24 700mg...10.22.14 487.5mg, 3.9.15 475mg, 4.1.15 462.5mg 4.21.15 450mg 8.11.15 375mg, 11.28.15 362.5mg, back to 375mg four days later, 3.4.16 updose to 475 (too much going on to risk trouble)

9/4/13 Toprol-XL 25mg daily for sudden hypertension, tapered 11.12.13 through 5.3.14, last 10 days or so switched to atenolol

7.4.14 Started Walsh Protocol

56 years old

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy